Jump to content

Lacking withdrawal support


ASufferingPatient

Recommended Posts

ASufferingPatient

I am not sure if this is the right place to post this so sorry in advance.

 

How do you explain to people that withdrawal is a real thing? Family, doctors, therapists etc. It's like the only person who understands that withdrawal is severe is me (and  you fine people).

 

I'm not sure how to update my signature so I will update here. I withdrew from Latuda and Zoloft successfully at the beginning of the year. That left Klonipin. The withdrawal of Klonipin has to be one of the hardest damn things I've ever gone through.

 

So at first my psychiatrist was like just go from a full pill, to 3/4 of a pill, to a half-pill and then stop. Well that was far too fast. I ended up with weird feelings in my arms like I couldn't control them, feeling like I was going to pass out, brain fog, muscle spams, and other things I just can't remember. I even went to urgent care. They gave me nothing but a nice bill after saying I was fine. So I talked to my therapist about this who asked permission to talk to my psychiatrist and I said yes. My psychiatrist blamed it all on hypoglycemia (low blood sugar). I've some of the symptoms of low blood sugar and on Klonipin I do seem to crave sugar but spasms and not feeling my arms seem like different symptoms.

 

Anyway, I started back on a full pill of Klonipin and started doing what I did with the Latuda (which was successful) and just taper much more slowly. Still it's really hard. I still get all the symptoms labeled above just not as severe. In other words they are manageable but not pleasant.

 

Yet people who I talk to still don't seem to understand the severity of what I'm going through and want to blame it on something else.

 

Wednesday I talked to my therapist and she could see I was rather down and suggested going back on a different anti depressant (I'm not doing that because it seems foolish to me to add additional variables when the "data" (me) is still going through processing.) Then yesterday I talked to my aunt. So I won't get into what led to this, but she eventually said something like pharmaceutical companies are trying to make drugs to help people but they have shareholders they are responsible to and that's how capitalism works. And me having lost 25 years of my life to lies from these companies (looking at you Eli Lilly and Zyprexa) I was pretty upset. I didn't say anything but kind of got off the phone as fast as possible. I had also brought up to my aunt that I felt low blood sugar at times and she said my sister did too and so did she and that you just have to fight through it. And keep exercising even if your muscles hurt because they just haven't been used for awhile. Or something like that.

 

So I have three people who I genuinely do trust and respect all downplaying my withdrawal - my therapist, my psychiatrist, and my aunt. And I just don't understand why. It has maybe been one of the hardest things I've gone through in my life and it's still not over.

 

The other difficult thing is I just started a new job. And I'm afraid it might be VERY stressful. It's a remote position, but still stressful. I've been trying to figure out so many ways so that I don't have to have a full time job yet still support myself so I can get through this withdrawal. You know, other than just winning the lottery or something. I don't know if anyone has any advice on that. If you do I'd appreciate it.

 

The only thing I have going for me is I'm a weird combination of pretty smart and pretty damn persistence, so I'm pretty confident that if there is halfway decent ending to this journey I will find it. It is a journey on a rather rough road though.

 

I apologize if the above was somewhat disjointed and disorganized. I'm usually a far better writer but as alluded to above, I'm going through withdrawals.

 

 

1. Zoloft 0 mg for 4+ weeks. 2. Latuda - 0 mg for 8+ weeks 3. Klonipin .5mg every night 4. Also take losartan and amlodipine (blood pressure medication)

 

Link to post
  • 3 weeks later...
Rosetta

I’m not sure it’s possible for someone who has not experienced WD from prescription drugs to understand very well.  People do not understand WD from street drugs either.  The truly horrific thing about ADs is that they do not cause craving or drug seeking and yet they cause withdrawal and protracted withdrawal.  Imagine how different things would be if ADs caused cravings?  Most people would avoid them the way they avoid street drugs.
 

However, the doctor who dismissed your benzo WD symptoms should lose his license.  There is no excuse for being ignorant of the existence of benzo withdrawal.  That’s true for SSRI WD, too, but even more so for benzo WD.  That phenomenon has been know for decades and was, in fact, one of the reasons that SSRIs were prevalently prescribed.  The hope was that WD would not happen as it did with benzos.  Of course, there was no effort to find out the truth prior to the licensing and marketing of SSRIs.
 

The only explanation I have is that the medical schools are allowing the pharmaceutical companies too much input into what is taught to students.  The concept of addiction, dependence and withdrawal is very rarely a subject in medical school.  It’s shocking considering the impact on the economy that withdrawal from prescription drugs has had.  Your vaunt is right in that respect - capitalism contributes to this lack of knowledge, care, and action on the issue.

 

Frankly, the possibility that drugs can cause harm should be at the forefront of every medical school curriculum.  The knowledge of the symptoms of adverse reactions, side effects and withdrawal symptoms should be taught over and over again, but the pharmaceutical companies would not want that, would they?

 

I saw a YouTube video about the history of medical school and the issue of osteopathic medicine being replaced by the current dominant form of medicine — pharmaceutical.  The video was about cancer treatments, but the allegation was that owners of the pharmaceutical companies became benefactors of medical schools, and they had representatives in the boards of the medical school schools who decided the coursework and subject matter.  The idea that drugs are the answer was paramount, and the concept that any natural medicine such as nutrition or physical activity could heal people was pushed aside.  This happened for all illnesses, and here we are.

https://www.survivingantidepressants.org/topic/16629-rosetta-ct-may-2011-too-fast-taper-feb-2017/?page=25

2001-2011 Celexa 10 mg raised to 40 mg then 60 mg over this time period

May 2011 OB Doctor's Cold switch Celexa 60 mg to 10 mg Zoloft sertraline (baby born)

2012-2016 - Doctors raised dose of Zoloft up to 150 mg

2016 - Xanax prescribed - as needed - 0.5 mg about every 3 days (bad reaction)

2016 - Stopped Xanax

Late 2016- Began (too fast) taper of Zoloft

Early 2017 - Trazodone prescribed for bedtime (doseage unknown)

Feb 2017 - Completed taper/stopped Trazodone

Drug free since Feb 2017

2017 - Unisom otc very rarely for sleep

Link to post
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy